Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 189, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 15, 2020, 10:40 AM CDT for Haskell County, Muskogee County, Sequoyah County, Oklahoma. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 15, 2020, 10:40 AM CDT (15:40 UTC)
- Expired
- May 15, 2020, 11:30 AM CDT
- In force
- 50 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Haskell County, OK, Muskogee County, OK, Sequoyah County, OK
The radar
The Western Arkansas radar (KSRX), 50 km from the middle of the area, began a volume at 15:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 3.7 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1018 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -234 m²/s²
- 0-3 km storm-relative helicity
- -297 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
903
WUUS54 KTSA 151540
SVRTSA
OKC061-101-135-151630-
/O.NEW.KTSA.SV.W.0189.200515T1540Z-200515T1630Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
1040 AM CDT Fri May 15 2020
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Northeastern Haskell County in southeastern Oklahoma...
Southwestern Sequoyah County in east central Oklahoma...
Southeastern Muskogee County in east central Oklahoma...
* Until 1130 AM CDT.
* At 1038 AM CDT, severe thunderstorms were located along a line
extending from 4 miles southeast of Webbers Falls to 4 miles west
of Porum, moving southeast at 15 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations in or near the path include...
Stigler... Porum...
Keota... Whitefield...
Tamaha... Briartown...
Kanima...
A wind gust to 59 mph was reported by the Webbers Falls mesonet
station 1 mile south of Webbers Falls at 1030 AM.
LAT...LON 3535 9472 3536 9475 3536 9477 3533 9479
3532 9481 3529 9482 3526 9487 3519 9521
3537 9534 3543 9523 3548 9510 3536 9470
TIME...MOT...LOC 1538Z 292DEG 11KT 3547 9508 3541 9519 3537 9534
HAIL...0.75IN
WIND...60MPH
$$
Lacy1 follow-up statement
447
WWUS54 KTSA 151557
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
1057 AM CDT Fri May 15 2020
OKC061-101-135-151630-
/O.CON.KTSA.SV.W.0189.000000T0000Z-200515T1630Z/
Haskell OK-Sequoyah OK-Muskogee OK-
1057 AM CDT Fri May 15 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 AM CDT
FOR NORTHEASTERN HASKELL...SOUTHWESTERN SEQUOYAH AND SOUTHEASTERN
MUSKOGEE COUNTIES...
At 1056 AM CDT, severe thunderstorms were located along a line
extending from 3 miles east of Tamaha to 8 miles north of Stigler to
2 miles south of Porum, moving southeast at 15 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations in or near the path include...
Stigler... Porum...
Keota... Whitefield...
Tamaha... Briartown...
Kanima...
LAT...LON 3535 9472 3536 9475 3536 9477 3533 9479
3532 9481 3529 9482 3526 9487 3519 9521
3534 9532 3540 9517 3548 9510 3536 9470
TIME...MOT...LOC 1556Z 293DEG 13KT 3541 9492 3537 9509 3532 9527
HAIL...0.75IN
WIND...60MPH
$$
LacyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 6:33 AM CDT, 4 hours 7 minutes earlier.
Area forecast discussion, May 15, 6:33 AM CDT, 4 hours 7 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 633 AM CDT Fri May 15 2020 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Flying conditions vary greatly across eastern Oklahoma and western Arkansas as a thunderstorm complex moves across northeast Oklahoma and western Arkansas this morning. Flying conditions will continue to cover a wide range through the valid period as the thunderstorm potential continues. && .PREV DISCUSSION... /Issued 305 AM CDT Fri May 15 2020/ DISCUSSION... Line of strong to severe thunderstorms, currently over southeast Kansas, will continue to push south this morning into portions of northeast Oklahoma/northwest Arkansas. Main threat will be damaging winds in the stronger bow segments, but a few storms could also produce marginally severe hail. In addition, locally heavy rainfall will be possible through the morning hours and will therefore keep current flash flood watch. Still some uncertainty how far south convective line/outflow pushes before stalling this afternoon, however boundary could serve as a focus for additional redevelopment by late afternoon/early evening. Models remain fairly consistent with developing/lifting upper low into northeast Texas during the day Saturday. Showers and thunderstorms will likely persist across southeast Oklahoma and northwest Arkansas on northern periphery of upper low. With the slow storm motions expected, locally heavy rainfall will also be possible. Lingering precip chances will continue across far southeast Oklahoma and northwest Arkansas on Sunday before upper low begins to shift east with cold front sweeping through the region on backside of system. Cool/dry weather expected through the early to middle part of next week as high pressure ridge at the surface settles over eastern Oklahoma and northwest Arkansas. Slow warming trend expected for the latter half of the work week. For now, kept rain chances out of the forecast for the remainder of the extended periods, staying close to NBM guidance. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...Flash Flood Watch until 1 PM CDT this afternoon for OKZ054>063. AR...Flash Flood Watch until 1 PM CDT this afternoon for ARZ001-002. && AVIATION.....10
Hazardous weather outlook, May 15, 7:58 AM CDT, 2 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 758 AM CDT Fri May 15 2020 ARZ001-002-010-011-019-020-029-OKZ049-053>076-161015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 758 AM CDT Fri May 15 2020 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. SEVERE THUNDERSTORM. RISK...Elevated. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing...spreading southward through the day. FLASH FLOOD. RISK...Limited. AREA...Primarily northeast Oklahoma and far northwest Arkansas. ONSET...Ongoing. HEAVY RAIN. RISK...Elevated. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. DISCUSSION... Widespread showers and storms are ongoing across northeast Oklahoma with more scattered showers and storms across northwest Arkansas. The heaviest rainfall has occurred near the Oklahoma Kansas border and this area will remain prone to additional flooding through the morning. Storms will continue to develop and spread into northeast Oklahoma this morning, with additional development further south across southeast Oklahoma later today into the evening. Areas of strong outflow winds and isolated large hail potential will be the focus for severe weather potential through the day. The risk of severe weather and flooding is likely to diminish by mid evening with storms more focused further south and west across southern Oklahoma and north Texas. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. SATURDAY...Thunderstorm Potential...Heavy Rain Potential. SUNDAY...Thunderstorm Potential. MONDAY THROUGH THURSDAY...No Hazards. EXTENDED DISCUSSION... Thunderstorm chances will continue into the day Saturday as an upper low lifts into northeast Texas. A few of these storms could briefly become severe with locally heavy rainfall. Lingering showers and thunderstorms could continue Sunday across far southeast Oklahoma and northwest Arkansas before shifting southeast of the area by mid to late afternoon. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, May 15, 10:04 AM CDT, 36 minutes before
Special Weather Statement National Weather Service Tulsa OK 1004 AM CDT Fri May 15 2020 OKZ066-070-071-151530- Muskogee OK-Okmulgee OK-McIntosh OK- 1004 AM CDT Fri May 15 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MCINTOSH...WEST CENTRAL MUSKOGEE AND SOUTHEASTERN OKMULGEE COUNTIES UNTIL 1030 AM CDT... At 1003 AM CDT, a strong thunderstorm was located 5 miles east of Hoffman, moving east at 15 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations in or near the path include... Checotah... Oktaha... Council Hill... Rentiesville... Hoffman... Hitchita... Pierce... Onapa... This includes Interstate 40 in Oklahoma between mile markers 248 and 266. LAT...LON 3544 9585 3557 9584 3562 9547 3538 9548 TIME...MOT...LOC 1503Z 272DEG 15KT 3551 9576 Lacy
Special weather statement, May 15, 10:10 AM CDT, 30 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1010 AM CDT Fri May 15 2020
OKZ068-070>072-074-151600-
Haskell OK-Muskogee OK-Sequoyah OK-Cherokee OK-McIntosh OK-
1010 AM CDT Fri May 15 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HASKELL...EAST
CENTRAL MCINTOSH...NORTHWESTERN SEQUOYAH...SOUTHEASTERN CHEROKEE AND
SOUTHEASTERN MUSKOGEE COUNTIES UNTIL 1100 AM CDT...
At 1010 AM CDT, strong thunderstorms were located along a line
extending from Braggs to 4 miles east of Warner to 8 miles northwest
of Porum. Movement was east at 15 mph.
Penny size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations in or near the path include...
Sallisaw... Warner...
Vian... Gore...
Porum... Webbers Falls...
Marble City... Braggs...
Tamaha... Greenleaf State Park...
Brushy Lake State Park... Lake Tenkiller State Park...
Box... Mc Key...
This includes Interstate 40 in Oklahoma between mile markers 272 and
305.
LAT...LON 3569 9481 3542 9481 3529 9517 3541 9546
3552 9530 3570 9520
TIME...MOT...LOC 1510Z 280DEG 13KT 3566 9519 3551 9523 3544 9537
LacySpecial weather statement, May 15, 10:13 AM CDT, 27 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1013 AM CDT Fri May 15 2020
OKZ060-061-067-151545-
Tulsa OK-Rogers OK-Wagoner OK-
1013 AM CDT Fri May 15 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ROGERS...
NORTHWESTERN WAGONER AND EAST CENTRAL TULSA COUNTIES UNTIL 1045 AM
CDT...
At 1013 AM CDT, a strong thunderstorm was located near Tulsa, moving
east at 35 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations in or near the path include...
Tulsa... Broken Arrow...
Catoosa... Verdigris...
Tulsa International Airport... Oneta...
Turley...
This includes Interstate 44 between mile markers 217 and 243.
LAT...LON 3601 9565 3605 9603 3607 9603 3608 9606
3616 9607 3616 9600 3624 9600 3627 9566
TIME...MOT...LOC 1513Z 267DEG 30KT 3614 9597
LacyLocal storm report, May 15, 10:26 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1026 AM CDT FRI MAY 15 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0917 AM TSTM WND DMG 4 NE WAINWRIGHT 35.65N 95.51W
05/15/2020 MUSKOGEE OK EMERGENCY MNGR
REPORT OF TREES DAMAGED, ALSO STRUCTURAL DAMAGE TO A BARN
AND ROOF DAMAGE.
&&
JDSSpecial weather statement, May 15, 10:32 AM CDT, 8 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1032 AM CDT Fri May 15 2020
OKZ070-071-151600-
Muskogee OK-McIntosh OK-
1032 AM CDT Fri May 15 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MCINTOSH AND CENTRAL
MUSKOGEE COUNTIES UNTIL 1100 AM CDT...
At 1032 AM CDT, a strong thunderstorm was located 5 miles southwest
of Council Hill, moving east at 35 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations in or near the path include...
Checotah... Oktaha...
Council Hill... Rentiesville...
Stidham... Lake Eufaula State Park...
Hitchita... Pierce...
Onapa...
This includes Interstate 40 in Oklahoma between mile markers 247 and
274.
LAT...LON 3555 9582 3555 9572 3557 9571 3559 9535
3533 9534 3538 9583
TIME...MOT...LOC 1532Z 271DEG 29KT 3549 9571
LacyLocal storm report, May 15, 10:37 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1037 AM CDT FRI MAY 15 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM TSTM WND GST 1 S WEBBERS FALLS 35.50N 95.13W
05/15/2020 M59 MPH MUSKOGEE OK MESONET
&&
JDSThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 3:16 AM CDT | Special Weather Statement | TSA | Ottawa | 59 min |
| May 15, 3:23 AM CDT | Special Weather Statement | TSA | Nowata | 67 min |
| May 15, 3:59 AM CDT | Special Weather Statement | TSA | Craig, Nowata, Ottawa | 46 min |
| May 15, 4:49 AM CDT | Special Weather Statement | TSA | Craig, Delaware, Nowata, Ottawa, Washington | 41 min |
| May 15, 5:03 AM CDT | Special Weather Statement | TSA | Adair, Cherokee, Mayes, Rogers | 42 min |
| May 15, 5:34 AM CDT | Special Weather Statement | TSA | Nowata | 26 min |
| May 15, 5:41 AM CDT | Areal Flood Advisory | TSA | Craig, Nowata, Washington | 4 hr |
| May 15, 5:44 AM CDT | Special Weather Statement | TSA | Adair, Cherokee, Mayes | 46 min |
| May 15, 6:08 AM CDT | Special Weather Statement | TSA | Tulsa | 37 min |
| May 15, 6:16 AM CDT | Severe Thunderstorm Warning | TSA | Rogers, Tulsa, Wagoner | 44 min |
| May 15, 7:00 AM CDT | Special Weather Statement | TSA | Tulsa | 30 min |
| May 15, 7:02 AM CDT | Special Weather Statement | TSA | Wagoner | 28 min |
| May 15, 7:04 AM CDT | Areal Flood Advisory | TSA | Rogers, Tulsa, Wagoner | 3 hr |
| May 15, 7:08 AM CDT | Special Weather Statement | TSA | Nowata, Washington | 37 min |
| May 15, 8:11 AM CDT | Special Weather Statement | TSA | Wagoner | 34 min |
| May 15, 8:23 AM CDT | Special Weather Statement | TSA | Osage | 52 min |
| May 15, 8:53 AM CDT | Special Weather Statement | TSA | Muskogee | 37 min |
| May 15, 9:05 AM CDT | Areal Flood Advisory | TSA | Cherokee, Muskogee, Wagoner | 3 hr |
| May 15, 9:10 AM CDT | Special Weather Statement | TSA | Craig | 35 min |
| May 15, 9:11 AM CDT | Special Weather Statement | TSA | Muskogee | 34 min |
| May 15, 9:16 AM CDT | Flash Flood Warning | TSA | Craig, Nowata | 4 hr |
| May 15, 9:24 AM CDT | Areal Flood Advisory | TSA | Rogers, Wagoner | 3 hr |
| May 15, 9:27 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Muskogee, Sequoyah | 48 min |
| May 15, 9:37 AM CDT | Flash Flood Warning | TSA | Muskogee, Wagoner | 3 hr |
| May 15, 9:40 AM CDT | Special Weather Statement | TSA | Wagoner | 35 min |
| May 15, 9:55 AM CDT | Areal Flood Advisory | TSA | Washington | 3 hr |
| May 15, 10:04 AM CDT | Special Weather Statement | TSA | McIntosh | 26 min |
| May 15, 10:10 AM CDT | Special Weather Statement | TSA | Muskogee | 50 min |
| May 15, 10:13 AM CDT | Special Weather Statement | TSA | Tulsa | 32 min |
| May 15, 10:26 AM CDT | Severe Thunderstorm Warning | TSA | Sequoyah | 49 min |
| May 15, 10:30 AM CDT | Areal Flood Advisory | TSA | McIntosh, Muskogee | 3 hr |
| May 15, 10:32 AM CDT | Special Weather Statement | TSA | McIntosh | 28 min |
| May 15, 10:34 AM CDT | Areal Flood Advisory | TSA | Tulsa | 3 hr |
| May 15, 10:43 AM CDT | Special Weather Statement | TSA | Tulsa | 32 min |
| May 15, 10:45 AM CDT | Special Weather Statement | TSA | Okmulgee | 30 min |
| May 15, 10:51 AM CDT | Severe Thunderstorm Warning | TSA | McIntosh | 39 min |
| May 15, 11:02 AM CDT | Flash Flood Warning | TSA | McIntosh, Muskogee, Okmulgee | 4 hr |
| May 15, 11:07 AM CDT | Areal Flood Advisory | TSA | Cherokee, Craig, Delaware, Mayes, Rogers, Wagoner | 3 hr |
| May 15, 11:27 AM CDT | Severe Thunderstorm Warning | TSA | Haskell, LeFlore, Sequoyah | 48 min |
| May 15, 11:45 AM CDT | Areal Flood Advisory | TSA | Okfuskee | 3 hr |
| May 15, 12:02 PM CDT | Special Weather Statement | TSA | McIntosh | 28 min |
| May 15, 12:07 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore, Sequoyah | 38 min |
| May 15, 12:12 PM CDT | Special Weather Statement | TSA | Haskell | 33 min |
| May 15, 12:23 PM CDT | Flash Flood Warning | TSA | Haskell, Sequoyah | 3 hr |
| May 15, 12:36 PM CDT | Special Weather Statement | TSA | Haskell, Pittsburg | 39 min |
| May 15, 12:44 PM CDT | Special Weather Statement | TSA | Sequoyah | 31 min |
| May 15, 12:52 PM CDT | Areal Flood Warning | TSA | Mayes, Muskogee, Rogers, Wagoner | 9 hr |
| May 15, 1:01 PM CDT | Areal Flood Warning | TSA | Craig, Nowata | 9 hr |
| May 15, 1:05 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore, Sequoyah | 40 min |
| May 15, 1:12 PM CDT | Flash Flood Warning | TSA | Haskell, LeFlore, Sequoyah | 4 hr |
| May 15, 1:19 PM CDT | Special Weather Statement | TSA | Latimer | 26 min |
| May 15, 1:25 PM CDT | Special Weather Statement | TSA | Haskell | 35 min |
| May 15, 1:40 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore, Sequoyah | 50 min |
| May 15, 1:43 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, LeFlore | 47 min |
| May 15, 1:52 PM CDT | Flash Flood Warning | TSA | Latimer, LeFlore, Pittsburg | 4 hr |
| May 15, 2:11 PM CDT | River Flood Warning | TSA | Nowata | 62 hr |
| May 15, 2:19 PM CDT | Special Weather Statement | TSA | LeFlore | 26 min |
| May 15, 2:22 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 53 min |
| May 15, 2:49 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 41 min |
| May 15, 2:55 PM CDT | Areal Flood Warning | TSA | McIntosh, Muskogee, Okmulgee | 9 hr |
| May 15, 3:08 PM CDT | River Flood Advisory | TSA | Cherokee | 6 hr |
| May 15, 3:11 PM CDT | Areal Flood Warning | TSA | Haskell, Sequoyah | 9 hr |
| May 15, 3:30 PM CDT | Areal Flood Advisory | TSA | LeFlore, Pushmataha | 2 hr |
| May 15, 4:40 PM CDT | Areal Flood Advisory | TSA | Choctaw | 2 hr |
| May 15, 5:12 PM CDT | Areal Flood Warning | TSA | Haskell, LeFlore, Sequoyah | 9 hr |
| May 15, 5:40 PM CDT | Areal Flood Warning | TSA | Latimer, LeFlore, Pittsburg | 9 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.